Safety and efficacy of intravenous N-acetylcysteine for acetaminophen overdose: analysis of the Hunter Area Toxicology Service (HATS) database.

@article{Whyte2007SafetyAE,
  title={Safety and efficacy of intravenous N-acetylcysteine for acetaminophen overdose: analysis of the Hunter Area Toxicology Service (HATS) database.},
  author={Ian McGregor Whyte and Barbara Francis and Andrew H Dawson},
  journal={Current medical research and opinion},
  year={2007},
  volume={23 10},
  pages={2359-68}
}
BACKGROUND Acetaminophen (N-acetyl-p-aminophenyl; APAP) is the leading drug used in self-poisoning and frequently causes hepatotoxicity, including acute liver failure. OBJECTIVE To provide descriptive data on the safety and efficacy of intravenous N-acetylcysteine (IV-NAC) in the treatment of APAP toxicity, based on information in the Hunter Area Toxicology Service (HATS) database involving residents of the Greater Newcastle Area of New South Wales, Australia. METHODS This was a… CONTINUE READING